MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 3-0 SA PS-2 PMP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 3-0 SA PS-2 PMP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/21/2024.H6 component code: g07002 - no device returned this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Additional information was requested, the following was obtained: what was the name of the procedure? =>unk what is the lot number? =>unk when was the suture broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify =>unk please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) =>hiromi tokuyama to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic procedure on (b)(6) 2024 and barbed suture was used.During an unknown orthopedic surgery, a suture breakage occurred on (b)(6).The doctor said that the suture part near the fixation tab and near the needle broke and not used improperly, such as strong traction.It was not a control release needle.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
SFXSYM PDS+ UNI VIO 18IN 3-0 SA PS-2 PMP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20749967
Report Number2210968-2024-12306
Device Sequence Number8362926
Product Code NEW
UDI-Device Identifier10705031227743
UDI-Public10705031227743
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown